Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 234, NWS Des Moines, IA

July 5, 2011Boone County, Greene County, Webster County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 5, 2011, 5:43 PM CDT for Boone County, Greene County, Webster County, Iowa. It was in force for 47 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2011, 5:43 PM CDT (22:43 UTC)
Expired
Jul 5, 2011, 6:30 PM CDT
In force
47 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boone County, IA, Greene County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 58 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 5:43 PM CDTTSTM WND DMG5 N Harcourt, IALARGE TREE LIMBS AND HALF A TREE DOWN AT ADDRESSES 2128-2148 320TH STREET. CORN PARTIALLY FLATTENED.
Jul 5, 6:15 PM CDTTSTM WND DMG1 N Boxholm, IACORN FLATTENED BY WIND GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
939 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

174 
WUUS53 KDMX 052243
SVRDMX
IAC015-073-187-052330-
/O.NEW.KDMX.SV.W.0234.110705T2243Z-110705T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
543 PM CDT TUE JUL 5 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BOONE COUNTY IN CENTRAL IOWA...
  NORTHEASTERN GREENE COUNTY IN WEST CENTRAL IOWA...
  SOUTHEASTERN WEBSTER COUNTY IN CENTRAL IOWA...

* UNTIL 630 PM CDT

* AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHEAST OF GOWRIE...OR 12 MILES SOUTH OF FORT DODGE...AND MOVING
  SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DAYTON AND HARCOURT AROUND 555 PM CDT.
  BOXHOLM AROUND 610 PM CDT.
  PILOT MOUND AROUND 615 PM CDT.
  FRASER AROUND 620 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BEAVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A
MOBILE HOME...GET OUT NOW...AND SEEK SHELTER IN A REINFORCED
BUILDING.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO GROUND
LIGHTNING IS OCCURRING CONTINUOUSLY WITH THIS STORM.

&&

LAT...LON 4207 9384 4201 9426 4237 9429 4244 9407
TIME...MOT...LOC 2244Z 337DEG 23KT 4233 9413
WIND...HAIL 60MPH 1.00IN

$$

ZOGG
3 follow-up statements
392 
WWUS53 KDMX 052310
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
610 PM CDT TUE JUL 5 2011

IAC015-073-187-052330-
/O.CON.KDMX.SV.W.0234.000000T0000Z-110705T2330Z/
GREENE IA-BOONE IA-WEBSTER IA-
610 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WEBSTER...NORTHWESTERN BOONE AND NORTHEASTERN GREENE COUNTIES UNTIL
630 PM CDT...

AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES
EAST OF GOWRIE...OR 20 MILES SOUTH OF FORT DODGE...MOVING SOUTH AT 30
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRASER AROUND 620 PM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE BEAVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4207 9384 4202 9422 4226 9419 4231 9402
TIME...MOT...LOC 2311Z 341DEG 27KT 4219 9405
WIND...HAIL 60MPH 1.00IN

$$

ZOGG
485 
WWUS53 KDMX 052318
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
618 PM CDT TUE JUL 5 2011

IAC187-052327-
/O.CAN.KDMX.SV.W.0234.000000T0000Z-110705T2330Z/
WEBSTER IA-
618 PM CDT TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4221 9418 4221 9397 4207 9384 4202 9420
TIME...MOT...LOC 2317Z 341DEG 27KT 4215 9403

$$

IAC015-073-052330-
/O.CON.KDMX.SV.W.0234.000000T0000Z-110705T2330Z/
GREENE IA-BOONE IA-
618 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
BOONE AND NORTHEASTERN GREENE COUNTIES UNTIL 630 PM CDT...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 8
MILES NORTH OF OGDEN...OR 23 MILES NORTHWEST OF AMES...MOVING SOUTH 
AT 30 MPH. AT 615 PM CDT...LAW ENFORCEMENT REPORTED WINDS ESTIMATED 
AT 70 MPH JUST NORTH OF BOXHOLM.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN GREENE AND NORTHWESTERN BOONE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4221 9418 4221 9397 4207 9384 4202 9420
TIME...MOT...LOC 2317Z 341DEG 27KT 4215 9403
WIND...HAIL 70MPH 1.00IN

$$

ZOGG
645 
WWUS53 KDMX 052323
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
623 PM CDT TUE JUL 5 2011

IAC073-052333-
/O.CAN.KDMX.SV.W.0234.000000T0000Z-110705T2330Z/
GREENE IA-
623 PM CDT TUE JUL 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4219 9398 4207 9386 4203 9417 4217 9417
      4217 9416
TIME...MOT...LOC 2323Z 341DEG 27KT 4211 9401

$$

IAC015-052330-
/O.CON.KDMX.SV.W.0234.000000T0000Z-110705T2330Z/
BOONE IA-
623 PM CDT TUE JUL 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
BOONE COUNTY UNTIL 630 PM CDT...

AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
MILES NORTH OF OGDEN...OR 22 MILES WEST OF AMES...MOVING SOUTH AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
  BEAVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4219 9398 4207 9386 4203 9417 4217 9417
      4217 9416
TIME...MOT...LOC 2323Z 341DEG 27KT 4211 9401
WIND...HAIL 70MPH 1.00IN

$$

ZOGG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:40 PM CDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 5, 3:40 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
340 PM CDT TUE JUL 5 2011

.SHORT TERM /TONIGHT/...
ANTICIPATE ONGOING PRECIPITATION ACROSS NORTHERN CWA TO CONTINUE
THROUGH THE EVENING HOURS. ADDITIONAL CONVECTION IS EXPECTED TO
DEVELOP ACROSS CENTRAL CWA BEFORE 00Z. HOWEVER...STILL UNCERTAINTY
IN TIMING OF DEVELOPMENT...IF DEVELOPMENT OCCURS AT ALL. CLOUD COVER
WHICH HUNG AROUND ALL DAY HAS KEPT TEMPERATURES COOLER THAN
ANTICIPATED...WHICH HAS HELPED TO LIMIT DAYTIME HEATING. WITH STRONG
CAP IN PLACE...COULD KEEP A LID ON CONVECTION. HOWEVER...COLD FRONT
WILL PUSH SOUTHEAST FROM SD AND EXPECT TO SEE A LITTLE THETA E
ADVECTION ALONG AND AHEAD OF THE FRONT. THESE TWO FACTORS COULD BE
ENOUGH TO GET CONVECTION ROLLING...THEREFORE HAVE GONE WITH LIKELY
POPS ACROSS MUCH OF THE CENTRAL CWA THROUGH 00-06Z. IF CAP CAN BE
OVERCOME...GOOD POCKET OF 2000-3000 J/KG CAPE FOR STORMS TO WORK
WITH. ELEVATED CAPES ARE ALSO DECENT WITH 1500-2000 J/KG AS WELL.
LIMITING FACTOR WILL BE SHEAR. NAM AND RUC ARE HARD HITTING WITH
SHEAR...ESPECIALLY IN THE SOUTHEAST. HOWEVER...OTHER MODELS HAVE
LITTLE TO NO SHEAR FOR STORMS TO WORK WITH. LATEST MESOANALYSIS DOES
INDICATE 30-40 KTS OF BULK SHEAR ACROSS THE SOUTHEAST. THIS WILL BE
THE MOST LIKELY AREA FOR ANY SEVERE STORMS...WITH HIGH WINDS AND
LARGE HAIL THE MAIN THREATS. PARAMETERS QUICKLY DISSIPATE AFTER
00Z...BRINGING SEVERE POTENTIAL TO AN END BY LATE EVENING.
HOWEVER...WITH FRONT STILL PASSING THROUGH WOULD EXPECT TO SEE
LINGERING SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD.

.LONG TERM /THURSDAY THROUGH TUESDAY/...
WEAK HI PRES WILL MOVE THROUGH THE AREA OVER THE NEXT FEW DAYS.  OLD
CDFNT BOUNDARY JUST THE SOUTH WILL BE THE FOCUS FOR TSRA WITH A FEW
BRUSHING THE FAR SOUTH WED.  PATTERN NOT CHANGING ALL THAT MUCH WITH
THE HI PRES OVR THE GRTLKS FEEDING IN RELATIVELY DRIER AIR INTO THE
STATE.  NEXT SYSTEM TO AFFECT IA WILL BE THE SYS FROM THE GULF OF
AK.  THIS SYSTEM WILL MOV THRU THE RCKYS OVR THE WEEKEND AND
INCREASE THE CHC FOR TSRA.  DYNAMICS LOOK MORE FAVORABLE WITH THE
WEEKEND SYS AND IT IS LKLY TO BRING THE BEST CHCS FOR MORE WDSPRD
RAINFALL.  TEMPS WILL REMAIN CLOSE TO NORMAL THRU THE PD.

&&

.AVIATION...05/18Z
PRECIPITATION ACROSS NORTHWESTERN IOWA IS QUICKLY DISSIPATING AS
EXPECTED...AND HAVE REMOVED MENTION FROM SITES. CLOUDS WILL LINGER
THROUGH THE AFTERNOON...BUT CEILINGS WILL STAY VFR. COULD SEE
ADDITIONAL DEVELOPMENT LATE INTO THE AFTERNOON NEAR 00Z...BUT AM
UNCERTAIN AS TO TIMING AND LOCATION OF STORMS. HAVE TRENDED TOWARDS
STORMS WITH CB MENTION. NEXT BIG CONCERN WILL BE WITH POSSIBLE FOG
DEVELOPMENT AFTER 06Z. HAVE TRENDED VISIBILITIES LOWER...BUT WOULD
EXPECT MOST LIKELY LOCATION FOR FOG/DENSE FOG TO BE AT NORTHERN
SITES...KFOD...KMCW AND KALO.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...WILKINS
LONG TERM...MS JUL 11
AVIATION...WILKINS
Hazardous weather outlook, Jul 5, 3:53 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
353 PM CDT TUE JUL 5 2011

IAZ004-024-086-062100-
EMMET-HUMBOLDT-WAPELLO-
353 PM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE DES MOINES
RIVER BASIN. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE FORECAST LATE THIS
AFTERNOON AND TONIGHT ACROSS THE AREA. LARGE HAIL...DAMAGING
WINDS...AND LOCALLY HEAVY RAIN ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LINGERING THUNDERSTORMS ARE POSSIBLE OVER THE FAR SOUTH WEDNESDAY
MORNING...BUT NO SEVERE WEATHER IS FORECAST AT THIS TIME.
OFF AND ON CHANCES FOR THUNDERSTORMS RETURN FOR THE WEEKEND...IT
IS TOO EARLY AT THIS TIME TO DETERMINE THE THREAT FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

IAZ005>007-015>017-023-025>028-033>039-049-050-061-062-074-075-
062100-
KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-
WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-
GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK-MARION-MAHASKA-
353 PM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED ACROSS THE ARE LATE THIS AFTERNOON AND
TONIGHT. THUNDERSTORMS WILL BE STRONG...WITH A FEW SEVERE STORMS
ALSO POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY
RAIN WILL BE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LINGERING THUNDERSTORMS ARE POSSIBLE OVER THE FAR SOUTH WEDNESDAY
MORNING...BUT NO SEVERE WEATHER IS FORECAST AT THIS TIME.
OFF AND ON CHANCES FOR THUNDERSTORMS RETURN FOR THE WEEKEND...IT
IS TOO EARLY AT THIS TIME TO DETERMINE THE THREAT FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ044>048-057>060-070>073-081>085-092>097-062100-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-
ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
353 PM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE ARE THIS
EVENING AND TONIGHT. THUNDERSTORMS WILL BE STRONG TO SEVERE. LARGE
HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN WILL BE THE PRIMARY
THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LINGERING THUNDERSTORMS ARE POSSIBLE OVER THE FAR SOUTH WEDNESDAY
MORNING...BUT NO SEVERE WEATHER IS FORECAST AT THIS TIME.
OFF AND ON CHANCES FOR THUNDERSTORMS RETURN FOR THE WEEKEND...IT
IS TOO EARLY AT THIS TIME TO DETERMINE THE THREAT FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.

AW

In the hours before

Special weather statement, Jul 5, 1:48 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
148 PM CDT TUE JUL 5 2011

IAZ004>006-015-016-051945-
EMMET-HANCOCK-KOSSUTH-PALO ALTO-WINNEBAGO-
148 PM CDT TUE JUL 5 2011

...LINE OF STRONG STORMS TO IMPACT NORTHERN IOWA...

AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 17 MILES NORTH OF
ESTHERVILLE TO 22 MILES NORTH OF ALGONA...MOVING SOUTHEAST AT 30 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  SWEA CITY...          DOLLIVER...           BANCROFT...
  ARMSTRONG...          TITONKA...
  ESTHERVILLE AIRPORT...                      ESTHERVILLE...
  WODEN...              GRUVER...             WALLINGFORD...
  BURT...               WESLEY...             RINGSTED...
  LONE ROCK...          GRAETTINGER...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

AW
Local storm report, Jul 5, 4:16 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
416 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     2 W BURT                43.20N 94.26W
07/05/2011                   KOSSUTH            IA   BROADCAST MEDIA

            LISTENER REPORT RELAIED VIA KLGA. TELEPHONE POLES
            DOWN...DAMAGE TO BUILDING...POSSIBILY A TRAILER DAMAGED
            TOO.

&&

AW
Special weather statement, Jul 5, 4:22 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
422 PM CDT TUE JUL 5 2011

IAZ024-025-035-036-052215-
HAMILTON-HUMBOLDT-WEBSTER-WRIGHT-
422 PM CDT TUE JUL 5 2011

...STRONG THUNDERSTORMS MOVING SOUTH ACROSS NORTHERN IOWA...

AT 418 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 24 MILES NORTH OF FORT DODGE...MOVING SOUTH AT 30
MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  HUMBOLDT...           DAKOTA CITY...        THOR...
  GOLDFIELD...          EAGLE GROVE...        BADGER...
  FORT DODGE AIRPORT... VINCENT...            FORT DODGE...
  WOOLSTOCK...          OTHO...               DUNCOMBE...
  WEBSTER CITY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

ZOGG
Local storm report, Jul 5, 4:28 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
428 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND GST     ALGONA AIRPORT          43.08N 94.27W
07/05/2011  M51 MPH          KOSSUTH            IA   AWOS

&&

ZOGG
Local storm report, Jul 5, 5:24 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
524 PM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     TSTM WND GST     E FORT DODGE            42.51N 94.17W
07/05/2011  E65 MPH          WEBSTER            IA   TRAINED SPOTTER

            TREE LIMBS DOWN.

&&

DEROY

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 3:10 PM CDTSevere Thunderstorm WarningDMXHancock, Kossuth27 min
Jul 5, 3:36 PM CDTSevere Thunderstorm WarningDMXHumboldt, Kossuth39 min
Jul 5, 4:45 PM CDTSevere Thunderstorm WarningDMXHamilton, Humboldt, Webster, Wright45 min
Jul 5, 5:52 PM CDTTornado WarningDMXBoone, Webster23 min
Jul 5, 6:28 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.